On long-wave morphological instabilities in directional solidification

A. C. Skeldon, G. B. McFadden, M. D. Impey, D. S. Riley, K. A. Cliffe, A. A. Wheeler, S. H. Davis

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

A binary liquid that undergoes directional solidification is susceptible to morphological instabilities which cause the solid/liquid interface to change from a planar to a cellular state. This paper presents a numerical study of a class of long-wave equations that describe the evolution of interface morphology. We find new bifurcation points, new solution branches, and the existence of inverted hexagonal nodes and cells.

Original languageEnglish (US)
Pages (from-to)639-652
Number of pages14
JournalEuropean Journal of Applied Mathematics
Volume6
Issue number6
DOIs
StatePublished - Dec 1995

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'On long-wave morphological instabilities in directional solidification'. Together they form a unique fingerprint.

Cite this